hollywoodfreaks Posted September 29, 2008 Share Posted September 29, 2008 I have had this problem with falling and hurting myself over the past year. First it started when I was playing tennis. My legs locked up and I fell to the ground. The second time it happened my head absorbed some of the blow. Not fun. As it has continued to happen I became increasingly paranoid about it happening, which of course made it more likely that I would fall. It has happened 3 times in the past few days. First, I was trying to get onto a high chair in the cosmetics area of a department store and my legs started kicking helplessly and I crashed forward onto the floor, twisting up my back and spine. That was kind of embarrassing. Then the next day I was walking through a corn maze (admittedly on quite bumpy ground) and was descending some stairs from one of the bridges when I lost control and plunged forward into the dirt. Today, my husband and I were returning from grocery stop when at the top of the stairs I lost control AGAIN, falling to the floor and scraping my knees, elbows and shoulders. So--I'm going to get a sleep study done tomorrow to see if I have narcolepsy. I went to a neurologist and that's what he suspects. He thinks my falling episodes are cataplexy attacks. He also asked me to reduce my Lamictal dose. When I went to my pdoc he was rather dismissive about the whole thing and said Lamictal couldn't possibly be involved. Nevertheless, he sent me to get my Lamictal levels tested which I need to follow up on. This is becoming very distressing not only because of the injuries but the fact I am leaving for Japan in about a week and how in the hell am I going to be able to function with this condition? Since my attacks seemed to be triggered by anxiety I guess I could just numb myself out with Xanax to see if that helps the episodes. Of course the tradeoff with that would be me feeling super tired all day and possibly depressed as well (which seems to coincide with taking Xanax). Does anyone have any insight as to wtf is going on with me? Is there a chance that my meds could be involved? Any help would be EXTREMELY appreciated. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.